MAUDE Adverse Event Report: TERUMO MEDICAL CORPORATION GLIDESHEATH SLENDER; INTRODUCER, CATHETER

TERUMO MEDICAL CORPORATION GLIDESHEATH SLENDER; INTRODUCER, CATHETER
Model Number N/A
Medical Device Problem Code Material Deformation (2976)
Health Effect - Clinical Code Ventricular Fibrillation (2130)
Date of Event 09/03/2019
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Implanted date: device was not implanted.Explanted date: device was not explanted.The actual device has been returned for evaluation.The investigation is currently ongoing.A follow up report will be submitted once the investigation is complete.A review of the device history record of the product code/lot# combination was conducted with no findings.This report is for the first event reported, for the second event reported with the same device that was used on the same patient see mdr 1118880-2019-00290.
 
Event or Problem Description
The user facility reported that while the doctor was performing a left heart catheterization with a tiger catheter, they cannulated the right coronary artery and the tip of the tiger slipped into conus and the patient went into v-fib.The patient was shocked and was moving quite a bit with the tiger catheter exiting the 5fr glidesheath slender.When the doctor tried to pull the tiger out, he noticed that the sheath was accordion.As soon as the tiger was pulled out, the sheath started leaking from between the hub and where the sheath is welded to it.The doctor cut the sheath, rewired distal part of the sheath and replaced to finish the case.The patient was reported to be in stable condition.The procedure outcome was successful.Additional information was received on 11sept19.There was no blood loss.The physician used a cordis femoral sheath because he needed.035.And then replaced with 6fr glidesheath slender.There was no harm to the patient.
 
Additional Manufacturer Narrative
This report is being submitted as follow up no.1 to update section h3, and to provide the completed investigation results.One 5fr glidesheath slender sheath was returned for product evaluation.Visual inspection revealed that the sheath was cut close to the hub, but a portion of the sheath shaft was lodged inside the hub and touching the valve.The sheath shaft was lodged inside the hub could be seen from the crosscut valve.Clamp marks, most likely from a pair of hemostats, were found on the distal end of the cut sheath.The sheath shaft was flattened and wrinkled.The cut fragment from the sheath was not returned and could not be analyzed.The crosscut valve was dissected from the sheath to better see the sheath shaft that was lodged inside the sheath hub.The sheath shaft inside the hub was concentrically lodged and slightly folded.The sheath shaft was removed from the hub, much resistance was felt.When the shaft was removed, the sheath was concentrically folded downward exposing a partial region of the inside of the sheath.The caulking pin was still attached to the sheath but not at the proximal end.It had slid down the inversely folded portion of the sheath.A tear in the sheath shaft was observed at the proximal end.The crosscut valve was viewed under microscope and no damage was seen.Based on the provided information and investigation results, there is no definitive evidence that this event was related to a device defect or malfunction.Based on the investigation results it is likely that the sheath damage was caused by vascular spasm.However, the exact cause of the reported event cannot be definitively determined based on the available information.

Brand Name
GLIDESHEATH SLENDER
Common Device Name
INTRODUCER, CATHETER
Manufacturer (Section D)
TERUMO MEDICAL CORPORATION
950 elkton blvd.
elkton MD 21921
MDR Report Key9141310
Report Number1118880-2019-00262
Device Sequence Number3137256
Product Code DYB
UDI-Device Identifier00389701012049
UDI-Public00389701012049
Combination Product (Y/N)N
Initial Reporter StateTN
Initial Reporter CountryUS
PMA/510(K) Number
K173831
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,user f
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial,Followup
Report Date (Section B) 10/01/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date08/31/2021
Device Model NumberN/A
Device Catalogue Number80-1050
Device Lot NumberXD13
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer09/17/2019
Initial Date Received by Manufacturer 09/06/2019
Supplement Date Received by Manufacturer10/14/2019
Initial Report FDA Received Date10/01/2019
Supplement Report FDA Received Date10/21/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
CORDIS FEMORAL SHEATH; TIGER CATHETER
Outcome Attributed to Adverse Event Required Intervention;